Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2010, Article ID 152460, 27 pages
http://dx.doi.org/10.1155/2010/152460
Research Article

On the Existence of Solutions for Impulsive Duffing Dynamic Equations on Time Scales with Dirichlet Boundary Conditions

Department of Mathematics, Yunnan University, Yunnan, Kunming 650091, China

Received 4 June 2010; Accepted 16 August 2010

Academic Editor: Douglas Robert Anderson

Copyright © 2010 Yongkun Li and Tianwei Zhang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Duffing, Erzwungene Schwingungen bei Veränderlicher Eigenfrequenz und Ihre Technische Beduetung, Sammlung Vieweg, Braunschweig, Germany, 1918.
  2. E. C. Zeeman, “Duffing's equation in brain modelling,” Journal of the Institute of Mathematics and Its Applications, vol. 12, no. 7, pp. 207–214, 1976. View at Google Scholar
  3. F.-G. Xie, W.-M. Zheng, and B.-L. Hao, “Symbolic dynamics of the two-well Duffing equation,” Communications in Theoretical Physics, vol. 24, no. 1, pp. 43–52, 1995. View at Google Scholar
  4. D. Hao and S. Ma, “Semilinear Duffing equations crossing resonance points,” Journal of Differential Equations, vol. 133, no. 1, pp. 98–116, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. S. Ma, Z. Wang, and J. Yu, “Coincidence degree and periodic solutions of Duffing equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 34, no. 3, pp. 443–460, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. B. Liu, “Boundedness of solutions for semilinear Duffing equations,” Journal of Differential Equations, vol. 145, no. 1, pp. 119–144, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. B. Liu, “Boundedness in nonlinear oscillations at resonance,” Journal of Differential Equations, vol. 153, no. 1, pp. 142–174, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. H. Khammari, C. Mira, and J.-P. Carcassés, “Behavior of harmonics generated by a Duffing type equation with a nonlinear damping, part I,” International Journal of Bifurcation and Chaos, vol. 15, no. 10, pp. 3181–3221, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. A. Elías-Zúñiga, “A general solution of the Duffing equation,” Nonlinear Dynamics, vol. 45, no. 3-4, pp. 227–235, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. S. W. Ma and J. H. Wu, “A small twist theorem and boundedness of solutions for semilinear Duffing equations at resonance,” Nonlinear Analysis: Theory, Methods & Applications, vol. 67, no. 1, pp. 200–237, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. H. Chen and Y. Li, “Rate of decay of stable periodic solutions of Duffing equations,” Journal of Differential Equations, vol. 236, no. 2, pp. 493–503, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. A. Caneco, C. Grácio, and J. L. Rocha, “Kneading theory analysis of the Duffing equation,” Chaos, Solitons and Fractals, vol. 42, no. 3, pp. 1529–1538, 2009. View at Publisher · View at Google Scholar
  13. M. Bohner and A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhäuser, Boston, Mass, USA, 2001.
  14. V. Spedding, Taming Nature’s Numbers, New Scientist, 2003.
  15. M. A. Jones, B. Song, and D. M. Thomas, “Controlling wound healing through debridement,” Mathematical and Computer Modelling, vol. 40, no. 9-10, pp. 1057–1064, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. R. P. Agarwal, M. Bohner, and W.-T. Li, Nonoscillation and Oscillation: Theory for Functional Differential Equations, vol. 267 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2004.
  17. M. Benchohra, J. Henderson, and S. Ntouyas, Impulsive Differential Equations and Inclusions, vol. 2 of Contemporary Mathematics and Its Applications, Hindawi Publishing Corporation, New York, NY, USA, 2006. View at Publisher · View at Google Scholar
  18. W. M. Haddad, V. Chellaboina, and S. G. Nersesov, Impulsive and Hybrid Dynamical Systems, Stability, Dissipativity, and Control, Princeton Series in Applied Mathematics, Princeton University Press, Princeton, NJ, USA, 2006.
  19. J. J. Nieto and R. Rodríguez-López, “Boundary value problems for a class of impulsive functional equations,” Computers & Mathematics with Applications, vol. 55, no. 12, pp. 2715–2731, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. J. Chu and J. J. Nieto, “Impulsive periodic solutions of first-order singular differential equations,” Bulletin of the London Mathematical Society, vol. 40, no. 1, pp. 143–150, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. J. Zhou and Y. Li, “Existence of solutions for a class of second-order Hamiltonian systems with impulsive effects,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 3-4, pp. 1594–1603, 2010. View at Publisher · View at Google Scholar
  22. Z. Zhang and R. Yuan, “An application of variational methods to Dirichlet boundary value problem with impulses,” Nonlinear Analysis: Real World Applications, vol. 11, no. 1, pp. 155–162, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. C. Li, Y. Li, and Y. Ye, “Exponential stability of fuzzy Cohen-Grossberg neural networks with time delays and impulsive effects,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 11, pp. 3599–3606, 2010. View at Publisher · View at Google Scholar · View at Scopus
  24. Y. Li and T. Zhang, “Existence and uniqueness of anti-periodic solution for a kind of forced Rayleigh equation with state dependent delay and impulses,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 12, pp. 4076–4083, 2010. View at Publisher · View at Google Scholar · View at Scopus
  25. H. Zhang, W. Xu, and L. Chen, “A impulsive infective transmission SI model for pest control,” Mathematical Methods in the Applied Sciences, vol. 30, no. 10, pp. 1169–1184, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. G. Zeng, F. Wang, and J. J. Nieto, “Complexity of a delayed predator-prey model with impulsive harvest and Holling type II functional response,” Advances in Complex Systems, vol. 11, no. 1, pp. 77–97, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. K. Liu and G. Yang, “Cone-valued-Lyapunov functions and stability for impulsive functional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 7, pp. 2184–2191, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. B. Ahmad and J. J. Nieto, “Existence and approximation of solutions for a class of nonlinear impulsive functional differential equations with anti-periodic boundary conditions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 10, pp. 3291–3298, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. Y. Li, “Positive periodic solutions of nonlinear differential systems with impulses,” Nonlinear Analysis: Theory, Methods & Applications, vol. 68, no. 8, pp. 2389–2405, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. H. Zhang, L. Chen, and J. J. Nieto, “A delayed epidemic model with stage-structure and pulses for pest management strategy,” Nonlinear Analysis: Real World Applications, vol. 9, no. 4, pp. 1714–1726, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. Z. Luo and J. J. Nieto, “New results for the periodic boundary value problem for impulsive integro-differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 6, pp. 2248–2260, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. Y. Li, X. Chen, and L. Zhao, “Stability and existence of periodic solutions to delayed Cohen-Grossberg BAM neural networks with impulses on time scales,” Neurocomputing, vol. 72, no. 7–9, pp. 1621–1630, 2009. View at Publisher · View at Google Scholar · View at Scopus
  33. L. Jiang and Z. Zhou, “Existence of weak solutions of two-point boundary value problems for second-order dynamic equations on time scales,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 4, pp. 1376–1388, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. J. Zhou and Y. Li, “Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 2856–2865, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. M. Bohner and A. Peterson, Advances in Dynamic Equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2003.
  36. B. P. Rynne, “L2 spaces and boundary value problems on time-scales,” Journal of Mathematical Analysis and Applications, vol. 328, no. 2, pp. 1217–1236, 2007. View at Publisher · View at Google Scholar
  37. R. Agarwal, M. Bohner, and A. Peterson, “Inequalities on time scales: a survey,” Mathematical Inequalities & Applications, vol. 4, no. 4, pp. 535–557, 2001. View at Google Scholar · View at Zentralblatt MATH
  38. J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, vol. 74 of Applied Mathematical Sciences, Springer, Boston, Mass, USA, 1989.
  39. D. J. Guo, Nonlinear Functional Analysis, Shandong Science and Technology Press, Jinan, China, 2001.
  40. P. H. Rabinowitz, “Minimax methods in critical point theory with applications to differential equations,” in Proceedings of the CBMS Regional Conference in the Mathematical Sciences, vol. 65, American Mathematical Society, Providence, RI, USA, 1986.
  41. R. P. Agarwal, M. Bohner, and P. J. Y. Wong, “Sturm-Liouville eigenvalue problems on time scales,” Applied Mathematics and Computation, vol. 99, no. 2-3, pp. 153–166, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH